Alert archive / Maine / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 7, NWS Gray, ME

May 29, 2012Cumberland County, Oxford County, York County, Maine

NWS Gray, ME issued this severe thunderstorm warning at May 29, 2012, 4:20 AM EDT for Cumberland County, Oxford County, York County, Maine. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 4:20 AM EDT (08:20 UTC)
Expired
May 29, 2012, 5:00 AM EDT
In force
40 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Cumberland County, ME, Oxford County, ME, York County, ME

The radar

The Portland,ME radar (KGYX), 38 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:41 AM EDTHAIL 1Buxton, ME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WUUS51 KGYX 290820
SVRGYX
MEC005-017-031-290900-
/O.NEW.KGYX.SV.W.0007.120529T0820Z-120529T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
420 AM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OXFORD COUNTY IN WESTERN MAINE...
  NORTHERN YORK COUNTY IN SOUTHWEST MAINE...
  SOUTHERN CUMBERLAND COUNTY IN MAINE...

* UNTIL 500 AM EDT...

* AT 414 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CORNISH...OR 16 MILES NORTHEAST OF OSSIPEE...AND MOVING EAST AT 40
  MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STANDISH...HOLLIS...NORTH WINDHAM...BUXTON...SOUTH WINDHAM...
  GORHAM...GRAY...WESTBROOK...BIDDEFORD...SACO...CUMBERLAND...OLD
  ORCHARD BEACH...SCARBOROUGH...FALMOUTH...PORTLAND AND YARMOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4365 7095 4393 7096 4388 7010 4353 7034
      4349 7038 4348 7037 4344 7040
TIME...MOT...LOC 0820Z 288DEG 37KT 4377 7074

$$
EKSTER
1 follow-up statement
356 
WWUS51 KGYX 290846
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
446 AM EDT TUE MAY 29 2012

MEC017-290856-
/O.CAN.KGYX.SV.W.0007.000000T0000Z-120529T0900Z/
OXFORD ME-
446 AM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL OXFORD
COUNTY IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4356 7071 4390 7048 4388 7010 4353 7034
      4349 7038 4348 7037 4344 7040
TIME...MOT...LOC 0846Z 288DEG 37KT 4372 7036 4353 7047

$$

MEC005-031-290900-
/O.CON.KGYX.SV.W.0007.000000T0000Z-120529T0900Z/
YORK ME-CUMBERLAND ME-
446 AM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR SOUTHERN CUMBERLAND AND EAST CENTRAL YORK COUNTIES...

AT 440 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH WINDHAM TO BAR
MILLS...OR ALONG A LINE EXTENDING FROM WESTBROOK TO 6 MILES NORTHWEST
OF BIDDEFORD...MOVING EAST AT 45 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTBROOK...BIDDEFORD...SACO...CUMBERLAND...FERRY BEACH STATE PARK...
OCEAN PARK...NORTH YARMOUTH...OLD ORCHARD BEACH...SCARBOROUGH...
FALMOUTH...PORTLAND AND YARMOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4356 7071 4390 7048 4388 7010 4353 7034
      4349 7038 4348 7037 4344 7040
TIME...MOT...LOC 0846Z 288DEG 37KT 4372 7036 4353 7047

$$
EKSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:45 AM EDT, 35 minutes earlier.

Area forecast discussion, May 29, 3:45 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
345 AM EDT TUE MAY 29 2012

.SYNOPSIS...
WARM FRONT WILL REMAIN DRAPED ACROSS SOUTHERN NEW ENGLAND TODAY AS A
COLD FRONT APPROACHES FROM THE WEST. THE FRONT WILL SLOWLY CROSS THE
REGION LATE TONIGHT AND WEDNESDAY. A SECONDARY COLD FRONT WILL
DROP SOUTH THROUGH THE REGION ON THURSDAY FOLLOWED BY HIGH
PRESSURE THURSDAY NIGHT AND FRIDAY. HIGH PRESSURE WILL SHIFT
OFFSHORE FRIDAY NIGHT AS LOW PRESSURE APPROACHES FROM THE WEST.
LOW PRESSURE LIFTING NORTHEAST OUT OF THE GREAT LAKES WILL DRIVE A
COLD FRONT TOWARD NEW ENGLAND ON SATURDAY. THE FRONT WILL CROSS
THE AREA ON SUNDAY. A WEAK AREA OF HIGH PRESSURE WILL BUILD IN
FROM THE WEST ON MONDAY.

&&

.NEAR TERM /THROUGH TODAY/...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH SOME LLJ CONVERGENCE AND
WEAK WAA WILL LIKELY CONTINUE ACROSS THE REGION THROUGH ABOUT
14-15Z BEFORE WE GET A BREAK IN THE ACTION. SOME OF THIS ACTIVITY
MAY BE LOCALLY STRONG TO SEVERE WITH LOCALIZED FLOODING POSSIBLE.

SHORT WAVE TROUGH APPROACHES FROM THE WEST THIS AFTERNOON AND
HEIGHTS BEGIN TO FALL. THUNDESTORMS WILL REDEVELOP ACROSS NEW
YORK...VERMONT AND NEW HAMPSHIRE BY MID AFTERNOON AS FORCING FOR
ASCENT INCREASES. SOME OF THESE STORMS WILL LIKELY BE SEVERE AS
WELL AND ENHANCED WORDING HAS BEEN INCLUDED IN THE FORECAST MAINLY FOR
NEW HAMPSHIRE. THE EASTWARD EXTENT OF SEVERE THUNDERSTORMS IS
UNCERTAIN AT THIS TIME DUE TO LOW LEVEL STABILITY IN MAINE AS THE
WARM FRONT REMAINS TO THE WEST. HOWEVER...GIVEN STRONG DEEP LAYER
SHEAR AND STEEP MID LEVEL LAPSE RATES...LARGE HAIL WOULD BE
POSSIBLE IN ANY STRONGER STORMS THAT APPROACH THE COAST. PWATS
REMAIN HIGH...SO TRAINING STORMS WOULD PRESENT A FLASH FLOOD
THREAT...ESPECIALLY IN AREAS THAT SAW HEAVY RAIN THIS MORNING.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/...
SEVERE WEATHER WILL REMAIN POSSIBLE INTO THE EVENING
HOURS...ESPECIALLY IN NEW HAMPSHIRE. HOWEVER...SHOWERS AND
THUNDERSTORMS MAY PERSIST FOR MUCH OF THE NIGHT GIVEN INCREASED
FORCING APPROACHING FROM THE WEST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
COLD FRONTAL TROUGH WILL GRADUALLY CROSS THE REGION ON WEDNESDAY.
MUCH OF THE ORGANIZED CONVECTIVE ACTIVITY AHEAD OF THE FRONT WILL BE
OFFSHORE BY WEDNESDAY MORNING...BUT LINGERING INSTABILITY ACROSS
SOUTHERN ZONES MAY BE ENOUGH TO POP OFF AN AFTERNOON SHOWER OR
THUNDERSTORM IN SOUTHERN ZONES. SHOULD SEE A FAIR AMOUNT OF SUN BY
LATE MORNING/EARLY AFTERNOON WITH HIGHS REACHING MID 70S TO MID 80S
ACROSS THE REGION.

SHORTWAVE APPROACHING FROM THE NORTHWEST WEDNESDAY NIGHT WILL DRIVE
A SECONDARY COLD FRONT TOWARD THE REGION. WILL SEE INCREASING CLOUDS
IN NORTHERN ZONES TOWARD DAYBREAK BUT APPEARS ANY ASSOCIATED SHOWER
ACTIVITY WILL HOLD OFF UNTIL DURING THE DAY THURSDAY.

COLD FRONT WILL PUSH SOUTH THROUGH THE REGION ON THURSDAY WITH
LITTLE MORE THAN VARIABLE CLOUDS AND INCREASING NORTHWEST WINDS IN
THE AFTERNOON IN MOST LOCATIONS. BEST CHANCE OF SHOWERS WILL BE IN
NORTHERN AND CENTRAL PORTIONS OF MAINE ALONG WITH NORTHERN NEW
HAMPSHIRE IN THE AFTERNOON. LOOKING FOR HIGHS FROM THE 60S NORTH TO
THE LOWER TO MID 70S SOUTH.

HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT THURSDAY NIGHT AND
FRIDAY. THIS WILL WILL PROVIDE A MOSTLY SUNNY AND MILD FRIDAY ACROSS
THE REGION.

CLOSED LOW STILL SET TO DAMPEN THE WEEKEND WEATHER...HOWEVER SOME
TIMING DIFFS SHOWING UP AND WOULD EXPECT THIS TO CONTINUE AS THE
MODELS CONTINUE TO ZERO IN ON THE EVOLUTION OF THIS SYSTEM.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...MVFR OR LOWER CONDITIONS FROM TIME TO TIME TODAY AND
TONIGHT IN NUMEROUS SHOWERS AND THUNDERSTORMS. LARGE HAIL POSSIBLE
IN THE STRONGEST STORMS.

LONG TERM...VFR WEDNESDAY THROUGH SATURDAY.

&&

.MARINE...
SHORT TERM...SUB-SCA CONDITIONS ARE LIKELY TODAY AND
TONIGHT...HOWEVER...SHOWERS AND THUNDERSTORMS WILL REDUCE VSBYS
AND BE THE CAUSE FOR LOCALLY ROUGH CONDITIONS.

LONG TERM...SCA LEVEL WINDS POSSIBLE LATE SATURDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

NEAR TERM...MLE
Hazardous weather outlook, May 28, 3:38 PM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
338 PM EDT MON MAY 28 2012

MEZ007-012-018-023-NHZ001-002-004-006-009-010-013-014-291945-
NORTHERN OXFORD-SOUTHERN OXFORD-INTERIOR YORK-COASTAL YORK-
NORTHERN COOS-SOUTHERN COOS-NORTHERN CARROLL-SOUTHERN CARROLL-
BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
338 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY OF ISOLATED STRONG THUNDERSTORMS
OVERNIGHT TONIGHT CONTAINING HEAVY RAINFALL...FREQUENT
LIGHTNING...AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS TUESDAY AFTERNOON
ACROSS THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...ALTHOUGH LOCALIZED FLASH FLOODING COULD OCCUR AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MEZ008-009-013-014-019>022-024>028-291945-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-
338 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY OF ISOLATED STRONG THUNDERSTORMS
OVERNIGHT TONIGHT CONTAINING HEAVY RAINFALL...FREQUENT
LIGHTNING...AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150>154-291945-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
338 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS CONTAINING FREQUENT LIGHTNING ARE POSSIBLE
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NHZ003-005-007-008-291945-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-MERRIMACK-
338 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS THIS EVENING ACROSS
THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...ALTHOUGH LOCALIZED FLASH FLOODING COULD OCCUR AS WELL.
TONIGHT ISOLATED STRONG THUNDERSTORMS CONTAINING HEAVY
RAINFALL...FREQUENT LIGHTNING...AND HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS TUESDAY AFTERNOON
ACROSS THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...ALTHOUGH THE PROBABILITY OF A BRIEF TORNADO IS NON-ZERO.
LOCALIZED FLASH FLOODING COULD OCCUR AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, May 29, 2:32 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
232 AM EDT TUE MAY 29 2012

MEZ007-012-013-019-020-290730-
ANDROSCOGGIN-INTERIOR CUMBERLAND-NORTHERN OXFORD-SOUTHERN
FRANKLIN-SOUTHERN OXFORD-
232 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD
COUNTY...CUMBERLAND COUNTY AND FRANKLIN COUNTY THROUGH 330 AM EDT...

AT 232 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM GILEAD TO 4
MILES SOUTH OF WEST BRIDGTON...OR ALONG A LINE EXTENDING FROM 8 MILES
WEST OF BETHEL TO 7 MILES EAST OF FRYEBURG...MOVING EAST AT 40 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WEST
BRIDGTON...SWEDEN...LOVELL...GILEAD...STONEHAM...WATERFORD...
HARRISON...BRIDGTON...BETHEL AND NEWRY THROUGH 330 AM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4461 7016 4397 7020 4398 7096 4445 7099

MLE
Local storm report, May 29, 2:36 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
236 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     HAIL             GROTON                  43.70N  71.84W
05/29/2012  M1.00 INCH       GRAFTON            NH   STATE POLICE

&&

EVENT NUMBER GYX1200018

MLE
Special weather statement, May 29, 3:18 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
318 AM EDT TUE MAY 29 2012

MEZ012-NHZ003-004-006-290800-
NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-SOUTHERN OXFORD-
318 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...CARROLL COUNTY
AND GRAFTON COUNTY THROUGH 400 AM EDT...

AT 319 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF WOODSTOCK...OR
ABOUT 4 MILES SOUTHEAST OF LINCOLN...MOVING EAST AT 40 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NORTH
WOODSTOCK...WOODSTOCK...LINCOLN...WATERVILLE VALLEY...LIVERMORE...
BARTLETT...INTERVALE...ECHO LAKE STATE PARK...NORTH CONWAY AND
MADISON THROUGH 400 AM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4408 7087 4383 7102 4392 7173 4409 7169

MLE
Special weather statement, May 29, 3:27 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
327 AM EDT TUE MAY 29 2012

NHZ002>004-290815-
NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN COOS-
327 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY...CARROLL COUNTY AND
GRAFTON COUNTY THROUGH 415 AM EDT...

AT 328 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF BENTON...OR ABOUT 5
MILES SOUTHEAST OF WOODSVILLE...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LANDAFF CENTER...
BENTON...BATH...LOST RIVER...EASTON...NORTH WOODSTOCK...LINCOLN...
FRANCONIA NOTCH STATE PARK...LIVERMORE AND CRAWFORD NOTCH STATE PARK
THROUGH 415 AM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4424 7120 4397 7122 4401 7200 4419 7202

MLE
Special weather statement, May 29, 3:45 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
345 AM EDT TUE MAY 29 2012

MEZ012-018>020-NHZ002>004-006-290845-
ANDROSCOGGIN-INTERIOR CUMBERLAND-INTERIOR YORK-NORTHERN
CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-SOUTHERN COOS-SOUTHERN
OXFORD-
345 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD
COUNTY...COOS COUNTY...CARROLL COUNTY...GRAFTON COUNTY...YORK COUNTY
AND CUMBERLAND COUNTY THROUGH 445 AM EDT...

AT 346 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM CRAWFORD
NOTCH TO EFFINGHAM...OR ALONG A LINE EXTENDING FROM 14 MILES
NORTHEAST OF LINCOLN TO 7 MILES NORTHEAST OF OSSIPEE...MOVING
NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND WHITE LAKE STATE PARK...WEST OSSIPEE...TAMWORTH...
MADISON...FREEDOM...EFFINGHAM...CRAWFORD NOTCH...PARSONSFIELD...
CONWAY AND CRAWFORD NOTCH STATE PARK THROUGH 445 AM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4450 7082 4450 7081 4451 7079 4387 7029
      4364 7106 4417 7160

MLE
Special weather statement, May 29, 4:12 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
412 AM EDT TUE MAY 29 2012

MEZ012-018>020-023-024-NHZ006-290900-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL YORK-INTERIOR
CUMBERLAND-INTERIOR YORK-SOUTHERN CARROLL-SOUTHERN OXFORD-
412 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD
COUNTY...CARROLL COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH
500 AM EDT...

AT 412 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF KEZAR FALLS...OR
ABOUT 14 MILES SOUTHEAST OF FRYEBURG...MOVING EAST AT 45 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WEST NEWFIELD...
PORTER...PARSONSFIELD...KEZAR FALLS...BROWNFIELD...EFFINGHAM...
NEWFIELD...LIMERICK...HIRAM AND DENMARK THROUGH 500 AM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4367 7107 4398 7099 4394 7009 4371 7015
      4372 7017 4370 7022 4369 7021 4370 7020
      4370 7017 4354 7021 4353 7025 4355 7029
      4352 7031

MLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:32 AM EDTSpecial Weather StatementGYXAndroscoggin, Oxford58 min
May 29, 4:12 AM EDTSpecial Weather StatementGYXCumberland48 min
May 29, 4:42 AM EDTSpecial Marine WarningGYX63 min
May 29, 4:53 AM EDTAreal Flood AdvisoryGYXCumberland, Oxford, York82 min
May 29, 5:01 AM EDTSpecial Weather StatementGYXCumberland59 min
May 29, 6:43 AM EDTFlash Flood WatchGYXOxford17 hr
May 29, 6:46 AM EDTSpecial Weather StatementGYXOxford44 min
May 29, 10:26 AM EDTSpecial Weather StatementGYXOxford49 min
May 29, 1:11 PM EDTSmall Craft AdvisoryGYX9 hr
May 29, 6:31 PM EDTSpecial Weather StatementGYXAndroscoggin44 min

Nearby

Severe Thunderstorm Warnings in Maine, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.